Thunderstorm Wind, Cook
- When
- July 13, 1:20 PM CST
- Where
- Cook County, 1.26 mi E of Clybourn
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.920, -87.645
Trees and tree limbs were blown down in Lincoln Park.
Severe thunderstorms moved across parts of northern Illinois during the afternoon hours of July 13th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Severe thunderstorms moved across parts of northern Illinois during the afternoon hours of July 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 13, 12:06 PM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 106 PM CDT FRI JUL 13 2012 .DISCUSSION... 1028 AM CDT .UPDATE FOR REST OF TODAY...MONIMAL CHANGES TO PREVIOUS FORECASTS WITH GRADUALLY INCREASING CHANCES OF TSRA SPREADING ACROSS N CENTRAL TO NE IL DURING THE DAY AS DESTABILIZATION...ESPECIALLY E OF THE CLOUDS MOVING ACROSS NW AND FAR W CENTRAL IL WHERE SOLAR INSOLATION WILL BE MAXIMIZED AND HIGHER DEW POINTS IN THE MID AND UPPER 60S ARE IN PLACE. FORCING FOR CONTINUED NEW CONVECTIVE DEVELOPMENT IS A THE SLOW MOVING MID AND UPPER LEVEL TROUGH MOVING E OVER FAR WESTERN MN...NW IA AND SE NEB LATE THIS MORNING. WATER VAPOR SATELLITE LOOP DID REVEAL A COUPLE MINOR DISTURBANCES TO THE E OF THE TROUGH AXIS MAINTAINING THE SHRA AND TSRA FURTHEST E INTO FAR NW AND W CENTRAL IL. LOW LEVEL LAPSE RATES WILL STEEPEN OVER MUCH OF FA AS THE AFTERNOON PROGRESSES...EXCEPT FOR HEAVILY CLOUD COVERED AREAS WHERE TEMPERATURES WILL BE HELD DOWN A BIT. INCREASINGLY STEEP LAPSE RATES ASSOCIATED WITH THE UPPER TROUGH WILL BE SLOWLY MOVING E WITH TIME THOUGH MOST MODEL GUIDANCE KEEPS THE AXIS OF THE STEEPER MID LEVEL LAPSE RATES FROM THE WESTERN U.P. OF MI SW ACROSS WI...NE AND S CENTRAL IA...NW MO AND EASTERN KS INTO EARLY THIS EVENING. WITH INCREASING DESTABILIZATION OF THE LOWER LEVELS BUT MARGINAL IF ANY COOLING OF THE MID LEVELS CAPE VALUES DO NOT CLIMB EXCESSIVELY THOUGH IF PARCELS CAN BE LIFTED TO LFC AT AROUND 7.5-8K FT AGL THEN NO CIN ENCOUNTERED AND MODERATE UPDRAFTS COULD DEVELOP. LIMITING FACTOR IS NOT MUCH AT THE SURFACE TO FOCUS CONVERGENCE IN THE LOW LEVELS CREATING MAXIMIZED UVV IN THE GENERAL SYNOPTIC SCALE LOW AND MID LEVEL UVV. LAKE BREEZE WILL BE ONE FOCUS WHILE WEAK OUTFLOW BOUNDARY...GENERATED BY THE IA CONVECTION...THE IS CURRENTLY MOVING E ACROSS KANE...KENDAL AND GRUNDY COUNTIES IS ANOTHER POTENTIAL FOCAL POINT. TRS //PREV DISCUSSION... 236 AM CDT VERY FEW CHANGES MADE TO GOING FORECAST WITH SOME WIDELY SCATTERED...PRIMARILY DIURNAL...CONVECTION EXPECTED THE NEXT 48 HOURS. OF COURSE TEMPERATURE-WISE ABOVE AVERAGE SEEMS TO BE THE NEW AVERAGE WITH ANOTHER WEEK OF TOASTY TEMPS TO TAKE HOLD. SLOW MOVING UPPER TROUGH OVER THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY WILL PUSH SLOWLY EASTWARD THE NEXT FEW DAYS. FORCING LOOKS TO BE WEAK IN OUR AREA WITH BETTER UPPER FORCING FARTHER NORTH...HOWEVER THE GLANCING BLOW FROM THE UPPER TROUGH SHOULD BE ENOUGH TO WEAKEN CONVECTIVE INHIBITION WITH COOLING MID LEVEL TEMPS. GOES SOUNDER PRECIPITABLE WATER IMAGERY SHOWS POOL OF BETTER MOISTURE OVER THE CORN BELT ALREADY BEGINNING TO ADVECT EASTWARD TOWARD THE AREA. WITH BETTER MOISTURE AND INSTABILITY TODAY FEEL THERE IS A BETTER CHANCE OF CONVECTION DEVELOPING ALONG THE LAKE BREEZE THIS AFTERNOON...OTHERWISE LOW LEVEL FORCING WILL BE NEBULOUS AND WOULD JUST EXPECT SOME SPLASH AND DASH PULSE TYPE STORMS THIS AFTERNOON THROUGH SATURDAY EVENING. WHILE STORMS WILL BE ISOLATED/WIDELY SCATTERED...FELT THE COVERAGE IN THE END COULD BE ENOUGH TO SUPPORT SLIGHTLY HIGHER POPS THAN WE HAD GOING BUT STILL GENERALLY BELOW MOS GUIDANCE. AS UPPER TROUGH CONTINUES EASTWARD WILL SEE DECENT HEIGHT RISES SUNDAY WHICH SHOULD RESULT IN A LARGELY DRY DAY...THOUGH WILL NEED TO KEEP AN EYE ON WEAK FRONT PROGGED TO TRY AND SLIDE DOWN THE LAKE LATE SUNDAY AFTERNOON AND EVENING. TEMPERATURES OUTSIDE OF ANY STORMS SHOULD BE ABLE TO CLIMB INTO THE LOW TO POSSIBLY MID 90S TODAY AND AGAIN ON SATURDAY. SUNDAY HAS POTENTIAL TO BE A FEW DEGREES WARMER AS UPPER RIDGE BUILDS INTO THE AREA WITH HOT WEATHER LIKELY TO CONTINUE MONDAY INTO TUESDAY WITH HIGHS LIKELY GETTING INTO THE MID TO UPPER 90S. A WEAK COLD FRONT IS PROGGED TO MOVE ACROSS THE AREA SOMETIME TUESDAY NIGHT OR WEDNESDAY MORNING WITH ASSOCIATED CHANCE OF THUNDERSTORMS...BUT AS HAS BEEN THE CASE ALL SUMMER THUS FAR FORCING LOOKS WEAK AND CHANCES FOR SIGNIFICANT/WIDESPREAD PRECIP LOOKS SMALL. TEMPERATURES WILL MODERATE A BIT BEHIND THE FRONT WITH WINDS OFF THE LAKE KEEPING THINGS JUST EVEN A BIT COOLER THERE...THOUGH TEMPS LOOK TO STAY ABOVE AVERAGE EVEN BEHIND THE FRONT. IZZI && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 18Z... * SCATTERED TSRA...SOME POSSIBLY GUSTY...IN CLOSE PROXIMITY TO ORD AND MDW THROUGH AT LEAST MID AFTN. * VARIABLE WIND DIRECTION AT TIMES THROUGH THE AFTERNOON...WITH OCCASIONAL HIGHER OUTFLOW GUSTS. LAKE BREEZE SWITCH TO AN EAST WIND IS STILL FAVORED...BUT TIMING AND DURATION IS A CHALLENGE. * CHANCE FOR SHRA/TSRA TONIGHT AND SATURDAY. //DISCUSSION...UPDATED 18Z... OLD OUTFLOW BOUNDARY HAS BECOME NEARLY STALLED ACROSS NORTHEAST IL...WHICH IN CONJUNCTION WITH A DEVELOPING LAKE BREEZE IS TRIGGERING SCATTERED CONVECTION EARLY THIS AFTERNOON. THIS AXIS WILL BE SLOW TO SHIFT THE NEXT FEW HOURS AND THUS KEEP DEVELOPING STORMS LIKELY NEAR THE SAME AREA...WHICH IS VERY CLOSE TO ORD AND NEAR MDW. THESE STORMS ARE ALREADY EXHIBITING STRONG OUTFLOW CHARACTERISTICS...WITH GUSTS TO 25+ KT LIKELY NEAR THESE STORMS AND ESPECIALLY UNDER THEM GIVEN THE ENVIRONMENT. THE STORMS SHOULD GRADUALLY EVOLVE EAST...BUT THE ATMOSPHERE REMAINS UNSTABLE WITH AN UPPER LEVEL DISTURBANCE MOVING OVERHEAD. SO MORE DEVELOPMENT TO THE WEST DURING THE MID TO LATE AFTERNOON AND POTENTIALLY INTO THE EVENING IS CERTAINLY POSSIBLE. CONFIDENCE DIMINISHES QUICKLY THOUGH AFTER 23Z. WITH THE EARLY STORMS...THE WIND FIELD WILL BE SOMEWHAT CHAOTIC AND THE LAKE BREEZE MAY SLOW AND BECOME SOMEWHAT ILL-DEFINED AS IT WORKS WEST DUE TO THE STORMS. WINDS SHOULD BECOME LIGHT SOUTHERLY OR VARIABLE TONIGHT. CHANCES FOR SHRA/TSRA WILL CONTINUE ON SATURDAY AS THE UPPER LEVEL DISTURBANCE MOVES OVERHEAD. //ORD AND MDW CONFIDENCE...UPDATED 18Z... * HIGH CONFIDENCE IN AT LEAST VCTS THROUGH 20Z AT ORD AND DURING THE MID AFTERNOON AT MDW. * HIGH CONFIDENCE THAT ANY TSRA WILL PUT OUT SOME OUTFLOW WINDS...POSSIBLY GUSTING IN EXCESS OF 30 KT NEAR SOME OF THE STRONGER STORMS. THIS MAKES IT A CHALLENGE FOR THE WIND DIRECTION FORECAST...SO OVERALL LOW CONFIDENCE IN THAT THROUGH THIS AFTERNOON. * LOW CONFIDENCE IN SHRA/TSRA POTENTIAL TONIGHT AND SAT MORNING. MEDIUM CONFIDENCE IN TIMING OF THUNDER CHANCES ON SAT AFTN. //OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z... SATURDAY NIGHT...VFR...CHANCE TSRA. SUNDAY...VFR. MONDAY...VFR. TUESDAY...VFR...CHANCE TSRA TUESDAY NIGHT. WEDNESDAY...VFR...CHANCE TSRA...BREEZE N-NE WINDS POSSIBLE. THURSDAY...VFR. MTF && .MARINE... 256 AM CDT HIGH PRESSURE SPREAD OVER MUCH OF THE EASTERN SEABOARD WILL MOVE LITTLE WHILE WEAKENING INTO EARLY NEXT WEEK. SOUTH TO SOUTHEAST WINDS WILL LIKELY TURN ONSHORE OVER THE SOUTHERN PART OF THE LAKE LATE THIS MORNING AND THIS AFTERNOON THANKS TO A FAIRLY WEAK PRESSURE GRADIENT. LOW PRESSURE FROM NORTHERN MANITOBA INTO THE DAKOTAS WILL MOVE EASTWARD AND HELP KEEP A TIGHTER GRADIENT ACROSS THE NORTHERN PART OF THE LAKE. THE LOW WILL TAKE ITS TIME MOVING EASTWARD SATURDAY BUT SHOULD SUPPORT A STEADY SOUTH TO SOUTHWEST WIND ACROSS THE LAKE THROUGH SUNDAY BEFORE THE ASSOCIATED TROUGH PASSES TURNING WINDS BRIEFLY WEST-SOUTHWESTERLY LATER SUNDAY. HIGH PRESSURE SPREADS BACK IN FROM THE SOUTHEAST BEHIND THE TROUGH BRINGING A RETURN TO LIGHT AND VARIABLE FLOW EARLY MONDAY. THIS WILL BE SHORT LIVED AS STRONGER LOW PRESSURE MOVES FROM THE NORTHERN HIGH PLAINS TOWARD LAKE SUPERIOR. SOUTHWEST WINDS WILL INCREASE MODESTLY AHEAD OF THIS SYSTEM MONDAY INTO TUESDAY WITH THE LOW PASSING NORTH OF THE LAKE AND THE ASSOCIATED COLD FRONT DROPPING SOUTHWARD TUESDAY NIGHT OR EARLY WEDNESDAY. THE TIMING OF THE FRONT HAS BEEN SOMEWHAT VARIABLE BUT A SHIFT TO NORTH THEN NORTHEAST WINDS IS EXPECTED BEHIND THE FRONT WITH AN INCREASE IN SPEED AS WELL. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK ACROSS LAKE MICHIGAN ALLOWING WINDS TO EASE AND BECOME VARIABLE ONCE AGAIN FOR THE END OF NEXT WEEK...WITH AN ONSHORE DIRECTION FAVORED DURING THE AFTERNOON HOURS. MDB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 955 AM CDT FRI JUL 13 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 141500- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 955 AM CDT FRI JUL 13 2012 /1055 AM EDT FRI JUL 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...THE STRONGEST MAY PRODUCE: TORRENTIAL DOWNPOURS. CLOUD TO GROUND LIGHTNING. AND POSSIBLY ISOLATED WIND GUSTS OVER 60 MPH. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS ARE POSSIBLE OVER NORTH CENTRAL ILLINOIS LATE THIS MORNING...WITH THE THREAT SPREADING EAST INTO THE CHICAGO METRO AREA SOUTHWEST TO PONTIAC THIS AFTERNOON AND ACROSS THE ENTIRE REGION TONIGHT. DISCUSSION: INCREASINGLY UNSTABLE CONDITIONS COMBINED WITH A SLOW MOVING UPPER LEVEL DISTURBANCE APPROACHING THE REGION FROM THE WEST WILL RESULT IN SCATTERED THUNDERSTORMS OVERSPREADING THE REGION FROM THE WEST TODAY...AND POSSIBLY CONTINUING INTO TONIGHT. WIDESPREAD ORGANIZED SEVERE WEATHER IS UNLIKELY...HOWEVER THERE IS A CHANCE FOR VERY LOCALIZED DAMAGING WINDS THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF SCATTERED THUNDERSTORMS SATURDAY AND SATURDAY NIGHT...WITH VERY LOCALIZED DAMAGING WINDS POSSIBLE WITH THE MOST INTENSE STORMS. HEAT INDICES OVER 100 DEGREES ARE POSSIBLE SUNDAY THROUGH TUESDAY. THERE IS ANOTHER THREAT OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT...HOWEVER SPOTTERS SHOULD MONITOR CONDITIONS THIS AFTERNOON AND EVENING AS AN ISOLATED SEVERE STORM IS POSSIBLE. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-141500- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 955 AM CDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. WIND GUSTS OVER 35 KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING ARE POSSIBLE WITH THE MOST INTENSE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF SCATTERED THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT WITH WIND GUSTS OVER 35 KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING ARE POSSIBLE WITH THE MOST INTENSE STORMS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE TUESDAY INTO WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-141500- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 955 AM CDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF SCATTERED THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT...WITH THUNDERSTORMS POSSIBLE AGAIN MONDAY NIGHT THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO JEE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
154 PM CDT FRI JUL 13 2012
ILZ005-006-013-014-022-INZ001-131945-
COOK IL-DUPAGE IL-LAKE IN-LAKE IL-MCHENRY IL-WILL IL-
154 PM CDT FRI JUL 13 2012
...SPECIAL WEATHER STATEMENT...
AT 151 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ROUND LAKE PARK AND
HIGHLAND PARK TO BOLINGBROOK...MOVING NORTHEAST AT 15 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
CITIES AND TOWNS AFFECTED...
HODGKINS... BROOKFIELD... MAYWOOD...
GLENVIEW... HIGHLAND PARK... LA GRANGE...
COUNTRYSIDE... PARK RIDGE... MELROSE PARK...
THIS ALSO INCLUDES THE CITY OF CHICAGO.
OTHER LOCATIONS AFFECTED...
ARGONNE NATIONAL LABORATORY...BENEDICTINE UNIVERSITY...BROOKFIELD
ZOO...CHAIN O LAKES STATE PARK...COLLEGE OF DUPAGE...COLLEGE OF LAKE
COUNTY...DOWNTOWN CHICAGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
&&
LAT...LON 4249 8779 4227 8782 4214 8774 4208 8767
4190 8760 4184 8760 4175 8752 4147 8751
4172 8826 4198 8826 4250 8820
TIME...MOT...LOC 1852Z 242DEG 15KT 4221 8779 4176 8786
LENNINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
159 PM CDT FRI JUL 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST ROGERS PARK 42.01N 87.67W
07/13/2012 E50 MPH COOK IL BROADCAST MEDIA
&&
MTFThe Chicago radar (KLOT), 51 km away, was scanning. The volume nearest the first event began at 19:19 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees and tree limbs were blown down in Lincoln Park.
Numerous tents were flipped over with tent legs snapped at an outdoor event near Interstate 88 and Route 59. Construction trailers were also flipped over.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392163, 392164.